MAUDE Adverse Event Report: CORDIS CORPORATION SABER 6MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 6MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: during a shunt percutaneous transluminal angioplasty (pta) case, a 6mm x 4cm x 90 saber pta balloon catheter ruptured due to calcification.Therefore, the device was removed easily and intact (in one piece) from the patient and replaced with a new same sized balloon catheter and the procedure was completed.There was no reported patient injury.The lesion had severe calcification.The percentage of stenosis was 99%.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was stored and handled per the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped as per the instruction for use (ifu).The device was prepped normally (i.E.Maintain negative pressure).The same type of indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and through the guide catheter.The catheter was in an acute bend.There was no unusual force used at any time during the procedure.Additional procedural details were requested but are unknown.The product was not returned for analysis as it was discarded by the facility due to infectious disease.A product history record (phr) review of lot 82168094 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.However, the procedure performed was a shunt percutaneous transluminal angioplasty (pta) case.Arteriovenous shunts are often scarred and fibrous in nature and are therefore often resistant to balloon expansion increasing the likelihood of damage to the balloon.The vessel was also described as being severely calcified which likely contributed as well.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
During a shunt percutaneous transluminal angioplasty (pta) case, a 6mm 4cm 90 saber pta balloon catheter ruptured due to calcification.Therefore, the device was removed easily and intact (in one piece) from the patient and replaced with a new same sized balloon catheter and the procedure was completed.There was no reported patient injury.The lesion had severe calcification.The percentage of stenosis was 99%.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was stored and handled per the instructions for use (ifu).There was no difficulty removing the product from the hoop and from the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped as per the instruction for use (ifu).The device was prepped normally (i.E.Maintain negative pressure).The same type of indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and through the guide catheter.The catheter was in an acute bend.There was no unusual force used at any time during the procedure.The device will not be returned for evaluation as it was already discarded in the site due to infectious disease.Additional procedural details were requested but are unknown.

Brand Name
SABER 6MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9910347
Report Number9616099-2020-03613
Device Sequence Number16962085
Product Code LIT
UDI-Device Identifier20705032068748
UDI-Public20705032068748
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number48006004S
Device Catalogue Number48006004S
Device Lot Number82168094
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2020
Initial Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1